I have been diagnosed with sick sinus syndrome. I was on diltiazem xt 120mg. I stopped taking the medicine 12 days ago could it still be in my system and be causing slow heart rate 40-45 during th day.
I believe the half life is about 18 hours depending on which type you take. That means within a couple of days there's such a small amount left in the body, it probably isn't doing much any more. I know when I stopped my Diltiazem I started having chest pains again within 3 days. I was also on the 120 ER, extended release. How long were you taking the med? And sick sinus can also cause slow HR in itself. Are you symptomatic - light headed, fainting?
I had been taking it for 6 months. Not for chest pain but for Raynaud syndrome. I have been off for 12 days. I am a little light headed. The Dr says its sick sinus syndrome and I am scheduled for a pacemaker tomorrow. I am last minute looking for anything else this can be maybe causing a temporary slow heat rate. It was only detected 4 weeks ago.
Ok then. Diltiazem does work pretty well for the Raynauds (I have it also) but not so good for sick sinus. I have Raynauds and arrhythmias. I noticed my PSVT wasn't so bad, the chest pains went away and the Raynauds improved during the 3 months I took it. But my heart rate did slow way down at times while on the med. So with your sick sinus syndrome, the doc may want to hold off the Diltiazem till you get the pacemaker. Keeping your rate up and steady is pretty important.
Is your Raynauds primary or secondary? Has the doctor mentioned putting you back on the med after the pacemaker is installed? Honestly, you will feel better once you have it and your heart rate does what it's supposed to do. Stay in touch and let us know how it goes tomorrow. Remember - don't lift your arm. :-)
Thanks I will . They have not discussed putting me back on the medicine after the pacemaker. They are sure that the medicine did not cause the sick sinus and it did not seem to make a difference in my heart rate after I quit the medicine. I hope I will feel better but the problem is I dont really feel bad its just my low heart rate. 40-50 day and it goes as low as 29 at night after wearing the monitor.
Last September I was switched from metoprolol to diltiazem after suffering a seizure. I am extremely sensitive to drugs and adverse reactions have occurred before. There are many drugs which I cannot take.
In addition to the diltiazem I was given keppra. I was seen by a well known neurologist and given every test possible with negative results. He encouraged going off the keppra which I did and was fine for 5 months.
Then I drank a glass of wine and experienced another seizure. Alcohol is not a good idea with antihypertensives.
Apparently the bp drug tends to dehydrate and in combo with the wine is quite dangerous. In conjunction electrolytes become unbalanced. Two months later I tried again ending up with the same result.
After wearing a Holter monitor my doc decided that the aide effects were worse than my white coat bp. I went completely off the dilriazem on 8/21 and off the keppra two days later. One week later I had another seizure. I am wondering if the diltiazem is still in my body. I began the keppra again just to guard against more seizures.
You could have a slow beat caused by what is known as a bundle branch block.I have that and needed a pacemaker. My heat rate dropped below 40 beats a minute. An ekg or echo cardiogram will pick it up. With the pacer mine is now a steady 60 beats.Good luck.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.